Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 7:04 PM CDT for 4 counties in Kansas; 4 counties in Missouri. It was in force for 41 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 3, 2011, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Atchison County, KS, Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 7:34 PM CDT | TSTM WND GST 50 | 4 S Tonganoxie, KS | |
| Apr 3, 7:34 PM CDT | HAIL 1 | Leavenworth, KS | 4 MILES W OF FORT LEAVENWORTH |
| Apr 3, 7:49 PM CDT | HAIL 1 | Lansing, KS | DIME TO QUARTER SIZE HAIL |
| Apr 3, 7:51 PM CDT | HAIL 0.75 | Atchison, KS | |
| Apr 3, 7:53 PM CDT | NON-TSTM WND GST 70 | 4 S Camden Point, MO | DIME SIZE HAIL ALSO REPORTED |
| Apr 3, 7:55 PM CDT | HAIL 1 | 2 N Gladstone, MO | |
| Apr 3, 7:55 PM CDT | HAIL 1 | Platte City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS53 KEAX 040004
SVREAX
KSC005-091-103-209-MOC021-047-095-165-040045-
/O.NEW.KEAX.SV.W.0020.110404T0004Z-110404T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS...
NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
LEAVENWORTH COUNTY IN NORTHEAST KANSAS...
WYANDOTTE COUNTY IN NORTHEAST KANSAS...
SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
WESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
WEST CENTRAL JACKSON COUNTY IN WEST CENTRAL MISSOURI...
PLATTE COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 745 PM CDT
* AT 658 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH NEAR
TOPEKA...AS WELL AS GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR MERIDEN...OR 14 MILES NORTHEAST OF TOPEKA...AND MOVING EAST AT
70 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTONVILLE...TONGANOXIE...ATCHISON...DE SOTO...BASEHOR...BONNER
SPRINGS...LEAVENWORTH...LANSING...WESTON...SHAWNEE...
EDWARDSVILLE...LAKE QUIVIRA...LENEXA...PLATTE CITY...MERRIAM...
OVERLAND PARK...WEATHERBY LAKE...MISSION...PARKVILLE AND PRAIRIE
VILLAGE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 6.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 9.
I-35 IN KANSAS BETWEEN MILE MARKERS 223 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 1 TO 41...65 TO 70.
I-29 BETWEEN MILE MARKERS 0 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3961 9554 3963 9510 3962 9506 3964 9505
3966 9462 3946 9461 3945 9458 3896 9449
3892 9506 3898 9506 3895 9510 3897 9518
3941 9518 3942 9555
TIME...MOT...LOC 0003Z 261DEG 65KT 3924 9544
WIND...HAIL 70MPH 1.75IN
$$
DUX3 follow-up statements
961
WWUS53 KEAX 040019
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT SUN APR 3 2011
KSC005-091-103-209-MOC021-047-095-165-040045-
/O.CON.KEAX.SV.W.0020.000000T0000Z-110404T0045Z/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-
PLATTE MO-BUCHANAN MO-
719 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH
AND ATCHISON COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN BUCHANAN
COUNTY IN NORTHWEST MISSOURI...AND PLATTE...WESTERN CLAY AND WEST
CENTRAL JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 745 PM CDT...
AT 717 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING VERY DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...AS WELL AS DESTRUCTIVE HAIL UP TO TWO INCHES IN DIAMETER.
THIS STORM WAS LOCATED NEAR OSKALOOSA...OR 13 MILES SOUTH OF
NORTONVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
TONGANOXIE...ATCHISON...DE SOTO...BASEHOR...BONNER SPRINGS...
LEAVENWORTH...LANSING...WESTON...SHAWNEE...EDWARDSVILLE...LAKE
QUIVIRA...PLATTE CITY...WEATHERBY LAKE...PARKVILLE...RIVERSIDE...
SMITHVILLE...GLADSTONE...KANSAS CITY KANSAS...NORTH KANSAS CITY AND
KANSAS CITY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 7.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 9.
I-35 IN KANSAS BETWEEN MILE MARKERS 223 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 1 TO 41...65 TO 70.
I-29 BETWEEN MILE MARKERS 0 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 70 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
TOPEKA AND ALONG THE INTERSTATE 70 CORRIDOR. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3961 9554 3963 9510 3962 9506 3964 9505
3966 9462 3946 9461 3945 9458 3896 9449
3892 9506 3898 9506 3895 9510 3897 9518
3941 9518 3942 9555
TIME...MOT...LOC 0018Z 261DEG 47KT 3924 9525
WIND...HAIL 70MPH 2.00IN
$$
DUX538
WWUS53 KEAX 040035
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
735 PM CDT SUN APR 3 2011
KSC005-091-103-209-MOC021-047-095-165-040045-
/O.CON.KEAX.SV.W.0020.000000T0000Z-110404T0045Z/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-
PLATTE MO-BUCHANAN MO-
735 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH
AND ATCHISON COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN BUCHANAN
COUNTY IN NORTHWEST MISSOURI...AND PLATTE...WESTERN CLAY AND WEST
CENTRAL JACKSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 745 PM CDT...
AT 731 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
PING PONG BALL SIZE HAIL. AT 734 PM CDT QUARTER SIZE HAIL 4 MILES
WEST OF FORT LEAVENWORTH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF LEAVENWORTH...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
BONNER SPRINGS...LEAVENWORTH...LANSING...WESTON...SHAWNEE...
EDWARDSVILLE...LAKE QUIVIRA...LENEXA...PLATTE CITY...WEATHERBY
LAKE...PARKVILLE...RIVERSIDE...SMITHVILLE...GLADSTONE...KANSAS CITY
KANSAS...NORTH KANSAS CITY...KANSAS CITY...MERRIAM...MISSION AND
WESTWOOD.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 7.
I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 9.
I-35 IN KANSAS BETWEEN MILE MARKERS 223 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 12.
I-435 LOOP FROM MILE MARKERS 1 TO 41...65 TO 70.
I-29 BETWEEN MILE MARKERS 0 AND 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ALONG
INTERSTATE 70 EAST OF TOPEKA. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3961 9554 3963 9510 3962 9506 3964 9505
3966 9462 3946 9461 3945 9458 3896 9449
3892 9506 3898 9506 3895 9510 3897 9518
3941 9518 3942 9555
TIME...MOT...LOC 0035Z 261DEG 47KT 3927 9497
WIND...HAIL 70MPH 1.50IN
$$
DUX568
WWUS53 KEAX 040045
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT SUN APR 3 2011
KSC005-091-103-209-MOC021-047-095-165-040054-
/O.EXP.KEAX.SV.W.0020.000000T0000Z-110404T0045Z/
ATCHISON KS-LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-JACKSON MO-CLAY MO-
PLATTE MO-BUCHANAN MO-
745 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE...LEAVENWORTH AND ATCHISON
COUNTIES IN NORTHEAST KANSAS...AND SOUTHERN BUCHANAN COUNTY IN
NORTHWEST MISSOURI...AND PLATTE...WESTERN CLAY AND WEST CENTRAL
JACKSON COUNTIES IN WEST CENTRAL MISSOURI IS BEING REISSUED...
TWO SEVERE THUNDERSTORMS CONTINUE WITHIN THE WARNED AREA AND SEVERE
THUNDERSTORM WARNINGS HAVE BEEN REISSUED.
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3961 9554 3963 9510 3962 9506 3964 9505
3966 9462 3946 9461 3945 9458 3896 9449
3892 9506 3898 9506 3895 9510 3897 9518
3941 9518 3942 9555
TIME...MOT...LOC 0044Z 261DEG 47KT 3929 9482
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 3, 6:58 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011
...UPDATED FOR AVIATION...
.DISCUSSION...
20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.
IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.
COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z. SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.
UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.
PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.
LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.
UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.
DEROCHE
&&
.AVIATION...
FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.
OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER. BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.
EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC. IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.
SF
&&
.CLIMATE...
RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.
MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.
OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005
PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
020>025-028>033-037>040-043>046-053-054.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
103>105.
&&Hazardous weather outlook, Apr 3, 6:05 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT SUN APR 3 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM. THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING. THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING... CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO NEAR 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS HIGH AS 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2 HOURS ALONG AND SOUTHEAST OF A ST. JOSEPH TO BETHANY LINE... CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 33 min |
| Apr 3, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
| Apr 3, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| Apr 3, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 39 min |
| Apr 3, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami, Wyandotte | 40 min |
| Apr 3, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Miami | 45 min |
| Apr 3, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 23 min |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 46 min |
| Apr 3, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 39 min |
| Apr 4, 4:08 AM CDT | Wind Advisory | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 11 hr |
| Apr 3, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler, Sullivan | 36 min |
| Apr 3, 7:33 PM CDT | Special Weather Statement | EAX | Caldwell | 27 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 38 min |
| Apr 3, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 28 min |
| Apr 3, 7:54 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 51 min |
| Apr 3, 8:06 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 24 min |
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler, Sullivan | 47 min |
| Apr 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 35 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EAX | Daviess, DeKalb | 44 min |
| Apr 3, 8:38 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 35 min |
| Apr 3, 8:55 PM CDT | Tornado Warning | EAX | Carroll, Chariton, Ray, Saline | 35 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 38 min |
| Apr 3, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Putnam, Sullivan | 36 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 33 min |
| Apr 3, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 44 min |
| Apr 3, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Apr 3, 9:51 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 39 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 23 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more | 34 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 31 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Ray, Saline | 31 min |
| Apr 3, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 27 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 49 min |
| Apr 3, 11:20 PM CDT | Special Weather Statement | EAX | Cooper | 25 min |
| Apr 3, 11:37 PM CDT | Special Weather Statement | EAX | Henry | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.